My doctor convinced me to begin Copaxone when I switched from Avonex, no easy feat let me tell you. A shot per day was almost enough to make me faint. Two weeks after I began the medication I was giving my own shots. If you had told me at any other time in my life that I would inject myself daily I would have bet the farm that you were wrong. But I did them!
Copaxone shots were painful and required icing for 10 minutes prior to and following the injections. This was difficult to deal with as I have a low pain tolerance anyway. Each night we would watch a 30-minute comedy in which I required myself to give the Copaxone. The show gave me something to take my mind off the shot. The pain from the shot was short lived so I could talk myself into it by reasoning with my inner child that it would be over quickly and I could endure anything for a moment. It was a nightly conversation with myself but it worked.
A side effect of Copaxone was weight loss. Yes, weight loss. I felt so good on Copaxone that within a month I began living life again. This meant I was off the couch and moving and no longer giving myself pity treats. The first four years on Copaxone were wonderful, minus the shot of course. Then my injection sites became sore and I gave up giving shots in some places making it harder on the sites receiving them. By the end of the fifth year I was down to giving the shots three times per week. Not good. MS began to spiral out of control. Then the doctor brought up Rebif and my days of a daily shot, and feeling well, ended.
Image of me a month before I began Copaxone in 2002.